Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 29, NWS Melbourne, FL

April 22, 2020

NWS Melbourne, FL issued this small craft advisory at Apr 22, 2020, 3:35 PM EDT. It took effect at Apr 23, 2020, 10:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2020, 3:35 PM EDT (19:35 UTC)
In effect from
Apr 23, 2020, 10:00 AM EDT
Expired
Apr 24, 2020, 10:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

832 
WHUS72 KMLB 221935
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
335 PM EDT Wed Apr 22 2020

AMZ570-572-575-240200-
/O.NEW.KMLB.SC.Y.0029.200423T1400Z-200424T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
335 PM EDT Wed Apr 22 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM EDT
FRIDAY...

* WHAT...Southeast winds increasing to 20 to 25 kt becoming south
  Thursday night with gusts up to 30 kt and seas building to 5 to
  7 feet.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...From 10 AM Thursday to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-240200-
/O.NEW.KMLB.SC.Y.0029.200423T1800Z-200424T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
335 PM EDT Wed Apr 22 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT
THURSDAY...

* WHAT...Southeast winds increasing to near 20 kt with frequent
  higher gusts and seas building to 5 to 6 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...From 2 PM to 10 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
440 
WHUS72 KMLB 230816
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
416 AM EDT Thu Apr 23 2020

AMZ570-572-575-241200-
/O.EXT.KMLB.SC.Y.0029.200423T1400Z-200424T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
416 AM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 AM EDT FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm and Flagler 
  Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...From 10 AM this morning to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-240200-
/O.CON.KMLB.SC.Y.0029.200423T1800Z-200424T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
416 AM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...From 2 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
254 
WHUS72 KMLB 231940
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
340 PM EDT Thu Apr 23 2020

AMZ570-572-575-241400-
/O.EXT.KMLB.SC.Y.0029.000000T0000Z-200424T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
340 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas  
  6 to 8 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm and Flagler 
  Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-240200-
/O.CON.KMLB.SC.Y.0029.000000T0000Z-200424T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
340 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
886 
WHUS72 KMLB 240145
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
945 PM EDT Thu Apr 23 2020

AMZ550-240245-
/O.CAN.KMLB.SC.Y.0029.000000T0000Z-200424T0200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
945 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

AMZ552-555-240800-
/O.EXT.KMLB.SC.Y.0029.000000T0000Z-200424T0800Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
945 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...South winds near 20 kt with gusts up to 30 kt and seas 4
  to 6 feet expected.

* WHERE...Volusia-Brevard County Line to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-240800-
/O.CON.KMLB.SC.Y.0029.000000T0000Z-200424T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
945 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 8 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
119 
WHUS72 KMLB 240816
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
416 AM EDT Fri Apr 24 2020

AMZ552-555-240930-
/O.EXP.KMLB.SC.Y.0029.000000T0000Z-200424T0800Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
416 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

However, small craft should still exercise caution this morning
for south to southwest winds up to 15 to 20 knots and seas 4 to 6
feet.

$$

AMZ570-572-575-241400-
/O.CON.KMLB.SC.Y.0029.000000T0000Z-200424T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
416 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...South winds around 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm and Flagler 
  Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 8:46 AM EDT, 6 hours 49 minutes earlier.

Area forecast discussion, Apr 22, 8:46 AM EDT, 6 hours 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
846 AM EDT Wed Apr 22 2020

.DISCUSSION...

Current-Tonight...Dry/stable airmass remains in place with the 10Z
KXMR morning sounding showing a PWAT of only 0.59 inches in a
moisture-starved atmospheric profile. Weak, dry frontal passage has
allowed winds to veer to northerly, but with high pressure building
towards the S.E. U.S. coast today and into the western Atlc tonight,
our winds will continue to quickly veer to NE/E thru the day and
ESE/SE tonight. Light morning wind speeds will manage 10-15 mph into
the afternoon (strongest near the coast). Cooler afternoon highs
with U70s for the Volusia coast and L80s southward along the Space
and Treasure coasts, and M-U80s well into the interior.

Skies will remain mostly to partly sunny with cirrus passing
overhead and some diurnal cu developing into the afternoon.
Increasing clouds late tonight and wind veering onshore flow will
keep overnight mins milder, in the M-U60s for most locations, while
normally cooler interior rural locations may see L60s.

&&

.AVIATION...VFR conditions continue. Light northerly component of
wind this morning will continue to swing around to the NE/E/ENE
through the day as high pressure to the north builds toward and
southeast U.S. coast and then into the western Atlc. Speeds 5-10 kts
will increase this afternoon to 10-15 kts. A light ESE-SE wind flow
develops tonight.

&&

.MARINE...Today-Tonight...The proximity of a weak/dry front passing
down the peninsula has veered winds to out of the north. This trend
wil continue during the day toward the NE/ENE. Initial speeds up to
around 15 kts will decrease during the day to 6-12 kts. Directional
component will continue to trend toward the ESE/SE tonight, but
speeds will increase to 14-18 kts overnight. Cautionary Statements
may be necessary offshore for later tonight, but marginal.
Conditions mostly dry. Initial seas 2-3 ft near shore and up to 4 ft
over the open Atlc will build to 3-4 ft near shore and 4 ft
offshore, perhaps up to 5 ft well offshore by daybreak Thu morning.

&&

.FIRE WEATHER...Previous...Developing onshore flow into the
afternoon will begin to modify the dry airmass in place. However,
low Min RH values are still expected across the interior counties
and inland Volusia County this afternoon, ranging from 28-35
percent.

NE/E winds will increase to 10-15 mph this afternoon, but are
expected to stay just below Red Flag Warning criteria over areas
that see the lowest RH values. However, the critically low RH values
and lingering dry vegetation, will still lead to a high fire danger
across the interior today.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Volkmer/Combs/Watson
Hazardous weather outlook, Apr 22, 3:21 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
321 AM EDT Wed Apr 22 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
321 AM EDT Wed Apr 22 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all east central
Florida beaches. Swim only within sight of a lifeguard. If no
lifeguard is present, don't enter the surf. Be aware that beach
closures remain in effect for some communities.

.FIRE WEATHER IMPACT...
Low relative humidity values and lingering dry vegetation from
ongoing drought conditions will lead to a high fire danger across
the interior of east central Florida this afternoon.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Breezy south to southeast winds will develop into Thursday,
producing poor to hazardous boating conditions over the coastal
waters that will linger through late week. While relative humidity
values will not be as low tomorrow, these increasing winds will
keep an elevated fire danger across the area.

Moisture will increase into tomorrow and may allow a few
thunderstorms to develop near to north of Orlando into Thursday
afternoon. Rainfall and thunderstorm chances then increase into
Thursday night and Friday ahead of an approaching cold front, with
strong to severe storms possible across the area.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Weitlich

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.